Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Whats going on with me?
    avatar
    An_248905 posted:
    Well, my period satrted on october 29th and stopped on the 2nd on november. On the 7th my stomach started to hurt so i went to the bathroom and urinated. when I whiped there was a mucusy bloody discharge on the tissue and it has not happened since. What could it be? Also for the past week or so I have been soaking my underwear. what could it be thats causing this problem and I am on 23.
    Reply
     
    avatar
    irish10 responded:
    I am the same age and have something similar going on. Started my period on the 20th of Oct, it ended on the 26th. Then a week later, Nov 2nd I went to the bathroom, peed, and when I wiped it was like the beginning of my period again and I've had it for 7 days straight. Have you gotten any answers from your doctor because mine have none for me.
     
    avatar
    Jenab10 replied to irish10's response:
    Not yet still waiting i guess
     
    avatar
    Anon_160335 replied to Jenab10's response:
    See your GYN.
     
    avatar
    Jane Harrison Hohner, RN, RNP replied to irish10's response:
    Dear irish10 (and An): Thanks for awaiting a reply. If you happen to be on some kind of hormonal birth control (pill/patch/ring/Mirena) the most likely explanation would be "normal" breakthrough bleeding/spotting due to the hormones in the birth control. However, if you are not using hormones then the following is my best GUESS.

    You mentioned that the spotting began about cycle day 14 (cycle day 1 being the first day of your last period). Given this specific timing the most likely cause would be bleeding with ovulation. Right before ovulation there is a brief spike of estrogen. When this level drops back down to normal, the sharp decline can destabilize the lining of the uterus leading to spotting/bleeding. Some women have this sign of ovulation every month; others only rarely. Fortunately the amount is usually scant and brief in duration.

    Some of the other signs of an ovulation can include a thick, egg-white type mucus discharge. One patient described it as "looking like snot." Also, when the ovary follicle ruptures to eject the egg the fluid inside the follicle can splash the lining of the abdomen. This can produce an intense, rapid onset pain.

    Some other possible causes of erratic spotting can include a new chlamydia infection (unlikely if you are both monogamous). polyps of the lining of the uterus (way more common in midlife women), or missed/erratic ovulations (usually there will be a history of missed/irregular periods).

    If your erratic bleeding persists, or you develop other symptoms (eg pelvic pain from an infection or ovarian cyst) see your GYN or local family planning clinic. Hopefully, since it never happened before, this is an isolated episode of ovulation-linked spotting.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.